On operator bands



Title On operator bands
Author(s) R. Drnovsek, L. Livshits, Gordon W. MacDonald, B. Mathes, H. Radjavi, P. Semrl
Journal Studia Mathematica
Date 2000
Volume 139
Issue 1
Start page 91
End page 100
Abstract A multiplicative semigroup of idempotent operators is called an operator band. We prove that for each K > 1 there exists an irreducible operator band on the Hilbert space l(2) which is norm-bounded by K. This implies that there exists an irreducible operator band on a Banach space such that each member has operator norm equal to 1. Given a positive integer r, we introduce a notion of weak r-transitivity of a set of bounded operators on a Banach space. We construct an operator band on l(2) that is weakly r-transitive and is not weakly (r + 1)-transitive. We also study operator bands S satisfying a polynomial identity p(A, B) = 0 for all non-zero A, B epsilon S, where p is a given polynomial in two non-commuting variables. It turns out that the polynomial p(A, B) = (AB - BA)(2) has a special role in these considerations.

Using APA 6th Edition citation style.

[Page generation failure. The bibliography processor requires a browser with Javascript enabled.]

Times viewed: 471

Adding this citation to "My List" will allow you to export this citation in other styles.